Hail, Clay
- When
- July 13, 4:20 PM CST
- Where
- Clay County, 5 mi E of Dickens
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 43.133, -94.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 13, 2:00 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA...CORRECTED NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT THU JUL 13 2006 .DISCUSSION... COLD FRONT WORKING THROUGH THE CWA WITH THUNDERSTORMS AHEAD OF THE SURFACE TROUGH...SOME OF THESE STORMS ARE SEVERE. THESE STORMS WILL MOVE EAST INTO CENTRAL MN AND IA BY EARLY THIS EVENING. MORE SURFACE BASED ACTIVITY MAY DEVELOP ALONG THE JAMES RIVER VALLEY THIS AFTERNOON. ANY NEW STORM DEVELOPMENT SHOULD SEE VIGOROUS UPDRAFTS WITH STEEP MID LEVEL LAPSE RATES BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HODOGRAPHS SUPPORTING LEFT MOVING SUPERCELLS...BUT WITH DRY AIR IN THE LOW LEVELS STORMS MAY BECOME OUTFLOW DOMINANT RELATIVELY QUICKLY WITH STRONG COLD POOLS. DRY AIR WILL FILTER INTO WESTERN PORTIONS OF THE CWA BEHIND FRONT AND HAVE SIDED WITH COOLER GUIDANCE VALUES IN THE WEST. THROUGH THE REMAINDER OF THE FORECAST PERIOD...HOT AND DRY. WITH THE DRIER AIR AND CLEAR SKIES...TEMPERATURES WILL REACH MAX MIXING POTENTIAL TOMORROW UNDER LIGHT NW FLOW. TEMPERATURES WILL BE EVEN WARMER THIS WEEKEND AS CENTER OF UPPER RIDGE WILL BE IN PLACE ACROSS THE UPPER NORTHERN PLAINS. MAY NEED TO ISSUE A HEAT ADVISORY DURING THE WEEKEND AS THE HEAT INDEX WILL LIKELY MAX OUT ON BOTH SAT AND SUN BETWEEN 100 TO 110 DEGREES ACROSS MOST OF THE FA. A WEAK FRONTAL BOUNDARY WILL DROP SOUTH OUT OF CANADA ON SUN NIGHT AND MAY BRING A BRIEF COOL DOWN EARLY THIS WEEK...HOWEVER HIGH TEMPS WILL STILL LIKELY REACH INTO THE 90S. UNFORTUNATELY WITH RIDGE IN PLACE THE POTENTIAL FOR MUCH NEEDED RAIN WILL BE FEW AND FAR BETWEEN DURING THE PERIOD. VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND SW WINDS OF 15 TO 20 MPH WILL MAKE FOR EXTREME FIRE WEATHER DANGER INTO THE JAMES RIVER VALLEY AND WESTWARD THIS WEEKEND...HOWEVER RED FLAG CONDITIONS ARE NOT ANTICIPATED AT THIS TIME. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...SEVERE THUNDERSTORM WATCH FOR SE SD UNTIL 10 PM CDT. MN...SEVERE THUNDERSTORM WATCH FOR SW MN UNTIL 10 PM CDT. IA...SEVERE THUNDERSTORM WATCH FOR NW IA UNTIL 10 PM CDT. NE...SEVERE THUNDERSTORM WATCH FOR EXTREME NE NEBRASKA UNTIL 10 PM CDT. && LIEBL/TEMEYER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1123 AM CDT THU JUL 13 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1123 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS WILL OCCUR WEST OF THE INTERSTATE 29 CORRIDOR THROUGH THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG THE JAMES RIVER VALLEY THIS AFTERNOON AND THEN SPREAD EAST THIS EVENING. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND STRONG STRAIGHT LINE WINDS THE MAIN THREAT. FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY NEAR THE MISSOURI RIVER OF SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY HOT TEMPERATURES WILL GRADUALLY EXPAND ACROSS THE REGION THROUGH THIS WEEKEND...WITH THE HOTTEST TEMPERATURES EXPECTED ON SATURDAY AND SUNDAY. HIGH TEMPERATURES BOTH SATURDAY AND SUNDAY WILL VARY FROM THE 90S EAST OF INTERSTATE 29 TO 100 TO 108 DEGREES WEST OF INTERSTATE 29. THESE HOT TEMPERATURES COMBINED WITH THE RELATIVE HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM ALONG THE JAMES RIVER VALLEY AND AFTER 5 PM EAST OF THE INTERSTATE 29 CORRIDOR. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
321 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 E PIERSON 42.54N 95.83W
07/13/2006 E0.75 INCH WOODBURY IA PUBLIC
&&
BTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
344 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 8 S AURELIA 42.60N 95.44W
07/13/2006 E1.00 INCH CHEROKEE IA PUBLIC
&&
BTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
413 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 7 W SPIRIT LAKE 43.42N 95.25W
07/13/2006 E0.75 INCH DICKINSON IA BROADCAST MEDIA
SEEN BY TRAINED SPOTTER WEST OF THE INTERSECTION OF
HIGHWAYS 86 AND 9
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
501 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 10 NNE YALE 44.57N 97.91W
07/13/2006 E0.75 INCH BEADLE SD PUBLIC
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
517 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 NW BANCROFT 44.53N 97.81W
07/13/2006 E0.88 INCH KINGSBURY SD PUBLIC
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
520 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 6 SE STICKNEY 43.53N 98.35W
07/13/2006 E1.75 INCH AURORA SD PUBLIC
&&
SLIEBLThe Sioux Falls radar (KFSD), 154 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526964.